Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 69, NWS Brownsville, TX

May 11, 20126 counties in Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 11, 2012, 12:47 AM CDT for 6 counties in Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2012, 12:47 AM CDT (05:47 UTC)
Expired
May 11, 2012, 2:15 AM CDT
In force
88 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 83 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:50 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 5.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2012-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2994 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2012-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2994 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WUUS54 KBRO 110547
SVRBRO
TXC047-215-247-261-427-489-110715-
/O.NEW.KBRO.SV.W.0069.120511T0547Z-120511T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1247 AM CDT FRI MAY 11 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOKS COUNTY IN DEEP SOUTH TEXAS.
  NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  KENEDY COUNTY IN DEEP SOUTH TEXAS.
  NORTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS.
  NORTHERN WILLACY COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 215 AM CDT

* AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING GOLF BALL SIZE 
  HAIL AND DESTRUCTIVE NEAR HURRICANE FORCE WINDS...FROM 14 MILES    
  SOUTHWEST OF FALFURRIAS TO 30 MILES WEST OF LINN. THESE            
  THUNDERSTORMS ARE MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SANTA CATARINA.
  SAN ISIDRO.
  LA REFORMA.
  RACHAL.
  FALFURRIAS.
  AIRPORT ROAD ADDITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM! MOVE INTO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD WITH
PILLOWS OR CUSHIONS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2654 9727 2655 9738 2659 9732 2673 9738
      2668 9745 2654 9742 2657 9872 2688 9840
      2727 9845 2727 9799 2722 9797 2729 9777
      2723 9753 2727 9742 2678 9746 2685 9755
      2684 9755 2672 9746 2673 9738 2694 9737
TIME...MOT...LOC 0546Z 271DEG 25KT 2714 9834 2688 9827
          2662 9858

$$

SPEECE
2 follow-up statements
494 
WWUS54 KBRO 110631
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
131 AM CDT FRI MAY 11 2012

TXC047-215-247-261-427-489-110715-
/O.CON.KBRO.SV.W.0069.000000T0000Z-120511T0715Z/
HIDALGO-JIM HOGG-STARR-BROOKS-WILLACY-KENEDY-
131 AM CDT FRI MAY 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR KENEDY...NORTHERN WILLACY...BROOKS...NORTHEASTERN STARR...
SOUTHEASTERN JIM HOGG AND NORTHERN HIDALGO COUNTIES...

AT 131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES 
SOUTHEAST OF FALFURRIAS TO 20 MILES SOUTHWEST OF SARITA TO 11 MILES 
NORTHWEST OF MCCOOK...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LA REFORMA.
  PUERTO RICO.
  TURCOTTE.
  SARITA.
  JULIAN.
  LINN.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2654 9727 2655 9738 2659 9732 2673 9738
      2668 9745 2654 9742 2657 9872 2688 9840
      2727 9845 2727 9799 2722 9797 2729 9777
      2723 9753 2727 9742 2678 9746 2685 9755
      2684 9755 2672 9746 2673 9738 2694 9737
TIME...MOT...LOC 0631Z 271DEG 25KT 2713 9799 2698 9794
          2660 9846

$$

SPEECE
868 
WWUS54 KBRO 110717
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
217 AM CDT FRI MAY 11 2012

TXC047-215-247-261-427-489-110725-
/O.EXP.KBRO.SV.W.0069.000000T0000Z-120511T0715Z/
HIDALGO-JIM HOGG-STARR-BROOKS-WILLACY-KENEDY-
217 AM CDT FRI MAY 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR KENEDY...NORTHERN WILLACY...
BROOKS...NORTHEASTERN STARR...SOUTHEASTERN JIM HOGG AND NORTHERN 
HIDALGO COUNTIES HAS EXPIRED...

AT 215 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM HAVE WEAKENED AND WERE NO LONGER SEVERE...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...A LARGE AREA 
OF STRONG THUNDERSTORMS WERE LOCATED OVER MUCH OF THE EASTERN 
PORTIONS OF DEEP SOUTH TEXAS. SOME ADDITIONAL WARNINGS MAY BE NEEDED 
OVER THE NEXT ONE TO TWO HOURS.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM CDT FOR DEEP SOUTH 
TEXAS.

LAT...LON 2654 9727 2655 9738 2659 9732 2673 9738
      2668 9745 2654 9742 2657 9872 2688 9840
      2727 9845 2727 9799 2722 9797 2729 9777
      2723 9753 2727 9742 2678 9746 2685 9755
      2684 9755 2672 9746 2673 9738 2694 9737
TIME...MOT...LOC 0715Z 271DEG 25KT 2712 9765 2697 9760
          2660 9812

$$

SPEECE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:06 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 10, 11:06 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1106 PM CDT THU MAY 10 2012

.DISCUSSION....EXTENDED WW 273 FOR ALL DEEP SOUTH TEXAS. THE
WCN...CWF AND ZFP HAVE BEEN SENT. NO OTHER CHANGES MADE AT THIS
TIME.

&&

.PREV DISCUSSION... /ISSUED 837 PM CDT THU MAY 10 2012/

DISCUSSION...NEW ZONES...WCN AND CWF HAVE BEEN SENT TO UPDATE FOR
WW 273. NO OTHER CHANGES MADE AT THIS TIME.

PREV DISCUSSION... /ISSUED 630 PM CDT THU MAY 10 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SKIES CONTINUE TO CLEAR FOR DEEP SOUTH TEXAS...BUT
THUNDERSTORM ACTIVITY SLOWLY APPROACHING FROM THE NORTH AND FROM
THE WEST IS STILL EXPECTED TO REACH THE REGION LATER THIS EVENING
AND OVERNIGHT. STORMS WILL BRING SQUALLY WINDS AND HEAVY RAINFALL
OVERNIGHT TONIGHT. CLOUD COVER WILL SLOWLY INCREASE AND LOWER
AFTER SUNSET.

PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 10 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
UPPER LEVEL LOW CENTERED OVER NORTHERN MEXICO WILL CONTINUE TO MOVE
EAST TONIGHT AND INTO CENTRAL TEXAS LATE FRIDAY. A SURFACE LOW AHEAD
OF THIS SYSTEM IS TRIGGERING CONVECTION OVER CENTRAL TEXAS THROUGH
THE AFTERNOON. THE 18Z KBRO SOUNDING PWATS VALUES REMAIN IN THE 1 TO
1.7 INCHES OF MOISTURE IN THE AREA. ENOUGH INSTABILITY IN THE AREA
IS SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON. MOST OF THE STORM MOTION IS AROUND 25 KNOTS TOWARDS THE
NORTH. EXPECT ACTIVITY TO INCREMENT LATE THIS AFTERNOON ACROSS THE
RIO GRANDE VALLEY AND CONTINUE INTO THE EVENING HOURS. THIS STORM
ARE MORE OF A SEVERE THUNDERSTORM THREAT WHICH COULD PRODUCE
TORNADO...LARGE HAIL AND DAMAGING WINDS. THERE IS A TORNADO WATCH IN
EFFECT UNTIL 8 PM TONIGHT FOR THE ENTIRE CWA. LOW PRESSURE SYSTEM
EXITS TEXAS LATE FRIDAY NIGHT WITH WRAP UP MOISTURE AROUND THE
SYSTEM. EXPECT SHOWERS AND THUNDERSTORMS TO LINGER FRIDAY WITH A FEW
BREAKS DURING THE DAY. NORTHERLY FLOW BEHIND THE FRONTAL BOUNDARY
ASSOCIATED WITH THIS SYSTEM WILL LOWER TEMPERATURES TONIGHT INTO THE
LOW 70S ACROSS THE CWA. HIGH TEMPERATURES WILL REBOUND BACK INTO THE
MID 80S FRIDAY. /67/

LONG TERM /SATURDAY THROUGH THURSDAY/...
THE UPPER-LEVEL LOW IS EXPECTED TO WEAKEN AS IT HEADS INTO THE
SOUTHEAST SATURDAY AND PUSH THE FRONT SOUTH OF THE RIO GRANDE.  A
DRIER AIRMASS SHOULD MOVE INTO THE REGION IN WAKE OF THE FRONT...
BRINGING AN END TO THE RAIN FOR THE REGION.  WITH A WEAKLY NORTHWEST
FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE...DRY WEATHER CONDITIONS
ARE EXPECTED ACROSS THE REGION AS WE HEAD INTO EARLY NEXT WEEK.

ANOTHER UPPER-LEVEL LOW IS EXPECTED TO DEVELOP NEAR THE FOUR CORNERS
REGION MONDAY...THEN DEEPEN AS IT HEADS TOWARD THE LONE STAR STATE
TUESDAY.  EVEN THOUGH SOME TEMPORAL DISCREPANCIES EXIST IN THE
MEDIUM RANGE MODELS...IT LOOKS LIKE THIS SYSTEM WILL AFFECT OUR
REGION DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WORKWEEK.
THE ODDS OF SEEING SHOWERS AND THUNDERSTORMS SHOULD INCREASE TOWARD
MID-WEEK...AS LOW-LEVEL MOISTURE DEEPENS OVER THE REGION.

TEMPERATURES SHOULD REMAIN NEAR...TO MAYBE A FEW DEGREES ABOVE
NORMAL THROUGH THE LONG TERM PORTION OF THE FORECAST.  /53/

MARINE...
TONIGHT THROUGH FRIDAY NIGHT...SOUTHEAST WINDS REMAIN AROUND 20
KNOTS WITH GUSTY WINDS UP TO 25 KNOTS DUE TO THE UPPER LEVEL SYSTEM
OVER NORTHERN TEXAS. EXPECT SHOWERS AND THUNDERSTORM ACTIVITY TO
DEVELOP INLAND WITH A SOME DEVELOPING OVER THE ADJACENT GULF WATERS
THIS EVENING. STORM WILL MOVE TOWARDS THE NORTH/NORTHWEST QUICKLY AT
AROUND 20 KNOTS. EXPECT ERRATIC WINDS AND SEAS WITH THE DEVELOPMENT
OF STORMS OVER THE GULF WATERS. AN HOUR OR TWO OF SCEC CONDITIONS
COULD BE POSSIBLE. FRONT ASSOCIATED WITH THIS SYSTEM MOVES ACROSS
THE LOWER VALLEY THIS EVENING INTO TOMORROW SHIFTING WINDS TO A MORE
NORTH/NORTHEAST FLOW FRIDAY AFTERNOON. EXPECT WINDS TO QUICKLY SHIFT
BACK SOUTHEAST. /67/

SATURDAY THROUGH TUESDAY...THE STORM SYSTEM SHOULD MOVE EAST OF THE
MARINE AREA SATURDAY...WITH TRANQUIL WEATHER CONDITIONS EXPECTED TO
CONTINUE THROUGH TUESDAY.  NORTHEAST TO EAST WINDS AT SPEEDS AROUND
10 KNOTS /OR LESS/ ARE EXPECTED THROUGH THE PERIOD...WITH COMBINED
SEAS REMAINING 4 FEET OR LESS.  /53/

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  86  74  86 /  80  60  20  20
BROWNSVILLE          75  86  75  87 /  80  60  20  20
HARLINGEN            74  87  73  88 /  80  60  20  20
MCALLEN              72  88  74  90 /  80  60  20  20
RIO GRANDE CITY      72  87  75  91 /  80  50  20  20
SOUTH PADRE ISLAND   77  82  76  83 /  80  60  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, May 10, 11:00 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1100 PM CDT THU MAY 10 2012

TXZ248>257-120400-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1100 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

TORNADO WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS...
HIDALGO...STARR...WILLACY...CAMERON AND KENEDY COUNTIES THROUGH
3AM FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL
LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.
ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL MAY RESULT
IN LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GMZ150-155-170-175-120400-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1100 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO.

.DAY ONE...TONIGHT.

THERE REMAINS A RISK OF STRONG THUNDERSTORMS THROUGH TONIGHT. THE
MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND
DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT
BE RULED OUT.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY AS A COLD
FRONT MOVES ACROSS THE MARINE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GMZ130-132-135-120400-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1100 PM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 3AM
FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL
LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS.
ISOLATED WATERSPOUTS CANNOT BE RULED OUT.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 10, 9:31 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
931 PM CDT THU MAY 10 2012

TXZ248-110330-
ZAPATA-
931 PM CDT THU MAY 10 2012

...STRONG THUNDERSTORMS MOVING INTO NORTHERN ZAPATA COUNTY...

A LINE OF STRONG THUNDERSTORMS...MOVING EAST AT 25 MPH...WILL AFFECT
THE TOWNS OF MEDINA...LAS PALMAS...FALCON SHORES AND BUSTAMANTE IN
ZAPATA COUNTY...UNTIL 1030 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY
CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND
WIRES IS POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS MAY WANT TO DELAY TRAVEL.

SPEECE
Local storm report, May 10, 11:23 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1123 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     ZAPATA                  26.89N  99.26W
05/10/2012  E70 MPH          ZAPATA             TX   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATED WIND GUSTS OF 65 TO 70 MPH IN
            DOWNTOWN ZAPATA AT THE INTERSECTION OF 5TH AVE AND
            LINCOLN ST.

&&

EVENT NUMBER BRO1200106

EB
Local storm report, May 10, 11:25 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     HAIL             ZAPATA                  26.89N  99.26W
05/10/2012  E0.75 INCH       ZAPATA             TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PENNY SIZED HAIL IN DOWNTOWN
            ZAPATA AT THE INTERSECTION OF 5TH AVE AND LINCOLN ST.

&&

EVENT NUMBER BRO1200107

EB
Local storm report, May 10, 11:29 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1129 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     HAIL             RANDADO                 27.08N  98.87W
05/10/2012  E1.00 INCH       JIM HOGG           TX   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED QUARTER SIZED HAIL.

&&

EVENT NUMBER BRO1200108

EB
Local storm report, May 10, 11:56 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1156 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     FLASH FLOOD      7 SE ZAPATA             26.82N  99.18W
05/10/2012                   ZAPATA             TX   LAW ENFORCEMENT

            ZAPATA COUNTY SHERIFFS OFFICE REPORTS 3 FEET OF WATER
            ON HIGHWAY 83 IN THE VICINITY OF EL CLARENO RANCH 7
            MILES SOUTH OF ZAPATA.

&&

EVENT NUMBER BRO1200109

TOMASELLI
Local storm report, May 11, 12:42 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1242 AM CDT FRI MAY 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TORNADO          RANDADO                 27.08N  98.87W
05/11/2012                   JIM HOGG           TX   LAW ENFORCEMENT

            JIM HOGG COUNTY SHERIFF DEPARTMENT REPORTS TORNADO
            BRIEFLY TOUCHED DOWN AT THE INTERSECTION OF HIGHWAY 16
            AND FM 649 IN THE VICINITY OF RANDADO.

&&

EVENT NUMBER BRO1200110

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:37 PM CDTSevere Thunderstorm WarningBROZapata53 min
May 10, 10:34 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata71 min
May 10, 10:56 PM CDTTornado WarningBROZapata34 min
May 10, 11:18 PM CDTAreal Flood AdvisoryBROJim Hogg, Zapata57 min
May 10, 11:24 PM CDTTornado WarningBROZapata36 min
May 10, 11:33 PM CDTTornado WarningBROJim Hogg, Starr42 min
May 10, 11:36 PM CDTFlash Flood WarningBROJim Hogg, Zapata84 min
May 10, 11:41 PM CDTTornado WarningBROJim Hogg, Zapata24 min
May 10, 11:44 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata76 min
May 11, 12:01 AM CDTTornado WarningBROJim Hogg29 min
May 11, 12:13 AM CDTTornado WarningBROBrooks, Jim Hogg47 min
May 11, 1:07 AM CDTAreal Flood AdvisoryBROStarr53 min
May 11, 1:39 AM CDTSpecial Marine WarningBRO2 hr
May 11, 1:58 AM CDTAreal Flood AdvisoryBROHidalgo, Starr62 min
May 11, 2:14 AM CDTSpecial Marine WarningBRO2 hr
May 11, 2:49 AM CDTSevere Thunderstorm WarningBROCameron41 min
May 11, 3:14 AM CDTTornado WarningBROCameron31 min
May 11, 3:41 AM CDTSpecial Marine WarningBRO2 hr
May 11, 3:41 AM CDTTornado WarningBROCameron, Willacy34 min
May 11, 3:53 AM CDTSevere Thunderstorm WarningBROHidalgo52 min
May 11, 4:10 AM CDTSevere Thunderstorm WarningBROCameron38 min
May 11, 4:20 AM CDTSpecial Marine WarningBRO115 min
May 11, 4:29 AM CDTTornado WarningBROCameron31 min
May 11, 4:47 AM CDTTornado WarningBROCameron28 min
May 11, 6:11 AM CDTSpecial Marine WarningBRO64 min
May 11, 6:30 AM CDTTornado WarningBROCameron30 min
May 11, 6:45 AM CDTSpecial Marine WarningBRO60 min
May 11, 6:58 AM CDTTornado WarningBROCameron32 min
May 11, 7:12 AM CDTSpecial Marine WarningBRO93 min
May 11, 11:48 AM CDTSpecial Marine WarningBRO57 min
May 11, 12:37 PM CDTSpecial Marine WarningBRO53 min
May 11, 1:27 PM CDTSpecial Marine WarningBRO63 min
May 11, 2:01 PM CDTSpecial Marine WarningBRO59 min
May 11, 2:26 PM CDTSpecial Marine WarningBRO49 min
May 11, 3:25 PM CDTSpecial Marine WarningBRO50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.